Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 550, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 28, 2012, 12:43 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2012, 12:43 PM CDT (17:43 UTC)
- Expired
- Aug 28, 2012, 1:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366
WUUS54 KJAN 281743
SVRJAN
MSC073-091-281830-
/O.NEW.KJAN.SV.W.0550.120828T1743Z-120828T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1243 PM CDT TUE AUG 28 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...KOKOMO...COLUMBIA...
CENTRAL LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 130 PM CDT
* AT 1243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PURVIS MOVING WEST AT 45
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAXTERVILLE BY 1250 PM CDT...
PINEBUR BY 100 PM CDT...
PICKWICK AND COLUMBIA BY 110 PM CDT...
KOKOMO BY 125 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3107 8992 3112 8995 3113 9001 3113 9002
3117 9002 3118 9004 3123 9004 3124 9005
3129 9005 3130 9001 3125 8935 3107 8937
TIME...MOT...LOC 1743Z 093DEG 41KT 3116 8948
$$
MRM1 follow-up statement
101
WWUS54 KJAN 281801
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT TUE AUG 28 2012
MSC073-091-281830-
/O.CON.KJAN.SV.W.0550.000000T0000Z-120828T1830Z/
MARION MS-LAMAR MS-
101 PM CDT TUE AUG 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL LAMAR AND CENTRAL MARION COUNTIES...
AT 101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PINEBUR MOVING WEST AT 45
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PICKWICK AND COLUMBIA BY 110 PM CDT...
KOKOMO BY 125 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3126 8945 3107 8945 3107 8992 3112 8995
3113 9001 3113 9002 3117 9002 3118 9004
3123 9004 3124 9005 3129 9005 3130 9001
TIME...MOT...LOC 1801Z 093DEG 41KT 3117 8972
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 10:16 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 28, 10:16 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CDT TUE AUG 28 2012
.UPDATE...THE FOCUS REMAINS ON ISAAC...AS THE SYSTEM CONTINUES TO
CHURN NWWD. ISAAC HAS SLOWED CONSIDERABLY OVERNIGHT...AND CONVECTION
HAS BEGUN TO WRAP AROUND THE CENTER...HOWEVER IT REMAINS JUST...WITH
ADDED EMPHASIS ON JUST...BELOW HURRICANE STRENGTH. MUCH OF THE
LATEST MODEL GUIDANCE HAS INDICATED AT LEAST SOME WESTWARD SHIFT IN
FORECAST TRACK. THESE TRENDS WILL CONTINUE TO BE MONITORED IN FUTURE
RUNS.
RIGHT NOW ONE OF THE OUTER RAIN BANDS OF ISSAC EXTENDS FROM
BROOKHAVEN TO FOREST TO DE KALB AND IS PIVOTING WESTWARD ACROSS THE
AREA. HAVE INCREASED POPS ACROSS THE CENTRAL PORTION OF THE AREA.
ALSO MADE SOME MINOR ADJUSTMENTS TO HOURLY TEMP/DEWPOINT GRIDS
AND TO KNOCK HIGH TEMPS DOWN IN SOME OF THE AREAS BEING AFFECTED BY
RAIN. FORECAST UPDATES HAVE BEEN SHIPPED OUT. /DL/
&&
.AVIATION...SEEING A BAND OF SHOWERS ON THE FAR PERIPHERY OF ISAAC
PUSHING NORTHWEST THROUGH CENTRAL THIS MORNING. SOME MVFR CONDITIONS
ASSOCIATED WITH THIS BAND EXPECT THROUGH EARLY AFTERNOON FOR A
PERIOD OF AN HOUR OR TWO...MAINLY AFFECT STATIONS
GWO/CBM/GTR/HKS/JAN. OTHERWISE...WE ANTICIPATE INCREASING DECKS FROM
3-5K FEET THIS AFTERNOON AND AN INCREASING RAIN SHIELD FROM THE SE.
CONDITIONS WILL DETERIORATE TONIGHT WITH WIDESPREAD MVFR CONDITIONS
AND INCREASING WINDS AND RAIN...MANY AREAS S OF I-20 DECREASING TO
IFR LEVELS BY SUNRISE WEDNESDAY. 30-40 KT WINDS WILL DEVELOP OVER
SERN ZONES AND SPREAD TO THE WEST AND NORTH DURING THE DAY WEDNESDAY
AS ISAAC LIFTS INLAND. /BB/
&&
.DISCUSSION... /ISSUED AT 527 AM CDT TUE AUG 28 2012/
ISAAC CONTINUES TO GRADUALLY STRENGTHEN AS IT LIFTS ACROSS THE
GULF...BARELY BELOW HURRICANE FORCE AS OF FORECAST PACKAGE TIME AND
EXPECTED TO MAKE LANDFALL AS A CATEGORY ONE HURRICANE NEAR THE MOUTH
OF THE MISSISSIPPI RIVER LATE TONIGHT. A SIGNIFICANT FLOODING THREAT
IS DEVELOPING WITH THIS SYSTEM AS IT MOVES INLAND AND SLOWS ON ITS
TRACK FROM SE LA ACROSS SW MS WED NIGHT AND INTO SE AR ON THURSDAY.
THE FORECAST WILL GENERALLY REFLECT THE THINKING OF THE HPC QPF WITH
10 TO 15 INCHES OF RAIN EXPECTED OVER SERN ZONES THROUGH FRIDAY
MORNING. ALTHOUGH THE EXACT TRAJECTORY OF ISAAC WILL PLAY HEAVILY ON
THE PLACEMENT OF RAINFALL MAXIMA...THIS WOULD SUGGEST AN INCREASING
POTENTIAL FOR HEAVY RAINFALL TOTALS OVER NE LA AND SE AR FOR THE WED
NGT/THU PERIOD WITH A CONTINUING RISK FOR HEAVY RAIN TOTALS OVER MS
ZONES. HAVE EXTENDED THE FLASH FLOOD WATCH AREA SLIGHTLY FARTHER TO
THE NORTH OVER ERN MS AND FARTHER WEST TO INCLUDE MOST OF NE LA.
ALSO EXTENDED IT IN TIME THROUGH WEDNESDAY NIGHT. FURTHER EXTENSION
OF THE WATCH MAY BE NECESSARY FOR LATER PERIODS...ESPECIALLY FOR
NWRN ZONES.
THE TRACK OF ISAAC HAS REMAINED MUCH MORE CONSISTENT OVER THE PAST
FEW FORECAST CYCLES. THE LATEST WIND FIELDS INDICATE A DECENT DEGREE
OF CONSISTENCY WITH THE PREVIOUS PACKAGE. THE TROPICAL STORM WARNING
HAS BEEN EXPANDED TO INCLUDE SECTIONS OF EAST CENTRAL LA AND THE SW
CORNER OF MS...AREAS THAT ARE EXPECTED TO FALL ALONG THE TRACK OF
THE STORM. THE TROPICAL STORM WATCH HAS ALSO BEEN EXTENDED SLIGHTLY
TO INCLUDE RICHLAND PARISH. THESE WATCHES/WARNINGS COULD BE EXPANDED
AND/OR UPGRADED BY LATER SHIFTS IF ISAAC'S TRACK OR INTENSITY
FORECAST CHANGES. ELSEWHERE ACROSS THE CWA NOT IN A TROPICAL STORM
WATCH OR WARNING...GUSTY WINDS WILL BEGIN TO DEVELOP BY WEDNESDAY
AND CONTINUE INTO FRIDAY. SUSTAINED WINDS OF 20-25 MPH WITH HIGHER
GUSTS WILL BE POSSIBLE OVER THE NW AS THE REMNANTS OF ISAAC LIFT
NORTH AND OUT OF THE ARKLAMISS.
YET ANOTHER CONCERN WILL BE THE POTENTIAL FOR TORNADOES EAST OF
WHERE ISAAC TRACKS. THIS POTENTIAL WILL DEVELOP OVER SERN ZONES
THIS EVENING AND FARTHER NWD AS THE STORM LIFTS TO THE N/NW. LATEST
MODELS SUGGEST THAT WEDNESDAY NIGHT AND THURSDAY COULD BE ONE OF THE
BEST TIMES FOR TORNADO DEVELOPMENT AS FAVORABLE LOW LEVEL SHEAR
COMBINES WITH MLCAPE VALUES FORECAST TO INCREASE TO AROUND 1000
J/KG. WITH ISAAC'S EXPECTED TRACK CURRENTLY FORECAST OVER THE FAR
WESTERN PORTIONS OF THE CWA...THIS ESSENTIALLY PUTS MOST OF THE CWA
AT RISK.
THE REMNANTS OF ISAAC WILL CONTINUE THEIR NORTHWARD TREK FRIDAY...
ALLOWING CONDITIONS TO GRADUALLY BEGIN IMPROVING OVER THE ENTIRE
CWA. THE REMNANTS WILL EVENTUALLY GET PICKED UP AND SWEPT EAST OVER
THE OHIO RIVER VALLEY OVER THE WEEKEND AND INTO THE GREAT LAKES
REGION EARLY NEXT WEEK. WITH PLENTY OF MOISTURE LEFT OVER THE
FORECAST AREA IN ISAAC'S WAKE...RAIN CHANCES WILL REMAIN OVER THE
AREA EACH AFTERNOON AND EARLY EVENING THROUGH THE WEEKEND INTO EARLY
NEXT WEEK. 03/19/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TROPICAL STORM WARNING FOR MSZ059>066-072>074.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
FOR MSZ043>066-072>074.
TROPICAL STORM WATCH FOR MSZ047>049-053>057.
LA...TROPICAL STORM WARNING FOR LAZ024-026.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
FOR LAZ015-016-023>026.
TROPICAL STORM WATCH FOR LAZ015-016-023-025.
AR...NONE.
&&
DL/BB/03/19Hazardous weather outlook, Aug 28, 5:35 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 535 AM CDT TUE AUG 28 2012 LAZ024-026-MSZ059>066-072>074-291045- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 535 AM CDT TUE AUG 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM ISAAC IS EXPECTED TO INTENSIFY AND MAKE LANDFALL AS A CATEGORY ONE HURRICANE OVER SOUTHEAST LOUISIANA THIS EVENING...AND THEN MOVE SLOWLY NORTHWEST INTO SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH THURSDAY WHILE WEAKENING TO A TROPICAL STORM. AS A RESULT...A VARIETY OF HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA THIS EVENING...CONTINUING INTO THURSDAY. TROPICAL STORM FORCE WINDS WILL OVERSPREAD SOUTHEAST MISSISSIPPI THIS EVENING...AND SPREAD WEST INTO SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA LATE TONIGHT INTO WEDNESDAY MORNING. IN ADDITION... WIDESPREAD HEAVY RAINFALL IN EXCESS OF 10 INCHES IS LIKELY OVER MUCH OF THE AREA STARTING THIS EVENING CONTINUING INTO THURSDAY...AND WILL LIKELY RESULT IN FLASH FLOODING AND RIVER FLOODING. A FEW TORNADOES WILL ALSO BE POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL STORM FORCE WINDS WILL CONTINUE WEDNESDAY AND WILL CONTINUE WEST OF I-55 INTO EARLY THURSDAY MORNING. HEAVY RAINFALL WILL CONTINUE INTO THURSDAY...LIKELY RESULTING IN FLASH FLOODING AND RIVER FLOODING. TORNADOES WILL ALSO BE POSSIBLE THROUGH THURSDAY. WEATHER CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY AS THE STORM SYSTEM PULLS AWAY TO THE NORTH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING THROUGH THURSDAY. LAZ015-016-023-025-MSZ047>049-053>058-291045- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 535 AM CDT TUE AUG 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM ISAAC IS EXPECTED TO INTENSIFY AND MAKE LANDFALL AS A CATEGORY ONE HURRICANE OVER SOUTHEAST LOUISIANA THIS EVENING...AND THEN MOVE SLOWLY NORTHWEST INTO SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH THURSDAY WHILE WEAKENING TO A TROPICAL STORM. AS A RESULT...A VARIETY OF HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA THIS EVENING...CONTINUING INTO THURSDAY. A FEW TORNADOES WILL ALSO BE POSSIBLE STARTING LATE TONIGHT CONTINUING INTO THURSDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL STORM FORCE WINDS ARE EXPECTED TO OVERSPREAD THE OUTLOOK AREA WEDNESDAY CONTINUING THROUGH THURSDAY MORNING. IN ADDITION...WIDESPREAD HEAVY RAINFALL FROM 5 TO 10 INCHES IS LIKELY OVER MUCH OF THE AREA STARTING TONIGHT CONTINUING INTO THURSDAY...AND WILL LIKELY RESULT IN FLASH FLOODING AND RIVER FLOODING. THE RISK OF TORNADOES WILL CONTINUE INTO THURSDAY AS WELL. WEATHER CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY AS THE STORM SYSTEM PULLS AWAY TO THE NORTH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING THROUGH THURSDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>027-034>036-040>043-291045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-MADISON MS- 535 AM CDT TUE AUG 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DELTA PORTION OF MISSISSIPPI...EXTREME NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL STORM ISAAC IS EXPECTED TO INTENSIFY AND MAKE LANDFALL AS A CATEGORY ONE HURRICANE OVER SOUTHEAST LOUISIANA THIS EVENING...AND THEN MOVE SLOWLY NORTHWEST INTO SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH THURSDAY WHILE WEAKENING TO A TROPICAL STORM. AS A RESULT...A VARIETY OF HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA WEDNESDAY...CONTINUING INTO THURSDAY AFTERNOON. WIDESPREAD HEAVY RAINFALL IS LIKELY OVER MUCH OF THE AREA STARTING WEDNESDAY MORNING CONTINUING THROUGH THURSDAY AFTERNOON. FLASH FLOODING AND RIVER FLOODING WILL BE POSSIBLE. IN ADDITION...20 TO 30 MPH WINDS WITH HIGHER GUSTS WILL OVERSPREAD THE OUTLOOK AREA WEDNESDAY AFTERNOON...CONTINUING INTO THURSDAY MORNING. A FEW TORNADOES WILL ALSO BE POSSIBLE ON WEDNESDAY AND THURSDAY. WEATHER CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY AS THE STORM SYSTEM PULLS AWAY TO THE NORTH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED WEDNESDAY INTO THURSDAY. MSZ028>033-037>039-044>046-050>052-291045- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- 535 AM CDT TUE AUG 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL STORM ISAAC IS EXPECTED TO INTENSIFY AND MAKE LANDFALL AS A CATEGORY ONE HURRICANE OVER SOUTHEAST LOUISIANA THIS EVENING...AND THEN MOVE SLOWLY NORTHWEST INTO SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH THURSDAY WHILE WEAKENING TO A TROPICAL STORM. AS A RESULT...A VARIETY OF HAZARDOUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN OVERSPREADING THE AREA WEDNESDAY...CONTINUING INTO THURSDAY AFTERNOON. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE OVER MUCH OF THE AREA STARTING WEDNESDAY MORNING CONTINUING THROUGH THURSDAY AFTERNOON. IN ADDITION...20 TO 25 MPH WINDS WITH HIGHER GUSTS WILL BE POSSIBLE WEDNESDAY AFTERNOON...CONTINUING INTO WEDNESDAY NIGHT. A FEW TORNADOES WILL ALSO BE POSSIBLE ON WEDNESDAY AND THURSDAY. WEATHER CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY AS THE STORM SYSTEM PULLS AWAY TO THE NORTH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED WEDNESDAY INTO THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK/OLB
In the hours before
Special weather statement, Aug 28, 11:34 AM CDT, 1 hour 9 minutes before
MSZ074-281700-
FORREST MS-
1134 AM CDT TUE AUG 28 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1134 AM CDT TUE AUG 28 2012
...HEAVY RAINBAND FROM HURRICANE ISAAC MOVING RAPIDLY WEST AND
NORTHWEST WILL AFFECT FORREST COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND
GUSTY WINDS OF NEAR 50 MPH WAS LOCATED 20 MILES EAST OF MAXIE AT
1129 AM CDT...MOVING NORTHWEST AT 50 MPH. AREAS INCLUDING
HATTIESBURG CAN EXPECT GUSTY WINDS FROM THE RAINBAND.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3092 8934 3134 8935 3135 8945 3143 8945
3144 8937 3143 8915 3142 8913 3101 8914
3100 8913 3092 8913
TIME...MOT...LOC 1629Z 117DEG 42KT 3099 8891
MRMSpecial weather statement, Aug 28, 11:58 AM CDT, 45 minutes before
MSZ073-281740-
LAMAR MS-
1158 AM CDT TUE AUG 28 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1158 AM CDT TUE AUG 28 2012
...HEAVY RAINBAND FROM HURRICANE ISAAC MOVING RAPIDLY WEST AND
NORTHWEST WILL AFFECT LAMAR COUNTY...
A HEAVY RAINBAND CAPABLE OF PRODUCING VERY HEAVY RAIN AND NEAR 50 MPH WINDS
WAS LOCATED 16 MILES SOUTHEAST OF PURVIS AT 1156 AM CDT...MOVING
NORTHWEST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME NORTHWESTERN FORREST AND LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3103 8965 3142 8966 3143 8965 3143 8947
3140 8945 3135 8945 3135 8939 3131 8936
3101 8936
TIME...MOT...LOC 1656Z 121DEG 35KT 3104 8921
MRMSpecial weather statement, Aug 28, 12:03 PM CDT, 40 minutes before
MSZ074-281745-
FORREST MS-
1203 PM CDT TUE AUG 28 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT TUE AUG 28 2012
...HEAVY RAINBAND FROM HURRICANE ISAAC MOVING RAPIDLY WEST AND
NORTHWEST WILL CONTINUE TO AFFECT FORREST COUNTY...
A SPIRAL RAINBAND CAPABLE OF PRODUCING VERY HEAVY RAIN AND GUSTY
WINDS NEAR 50 MPH WAS LOCATED 13 MILES EAST OF BROOKLYN AT 1201 PM
CDT...MOVING WEST AT 50 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN FORREST COUNTY SHOULD MONITOR THIS RAINBAND CLOSELY.
LAT...LON 3134 8935 3135 8944 3143 8945 3143 8939
3141 8914 3100 8914 3098 8935
TIME...MOT...LOC 1701Z 079DEG 44KT 3109 8902
MRMSpecial weather statement, Aug 28, 12:35 PM CDT, 8 minutes before
MSZ072>074-281815-
MARION MS-LAMAR MS-FORREST MS-
1235 PM CDT TUE AUG 28 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT TUE AUG 28 2012
...SPIRAL RAINBAND FROM HURRICANE ISAAC MOVING WEST
WILL AFFECT MARION...LAMAR AND FORREST COUNTIES...
A SPIRAL RAINBAND CAPABLE OF PRODUCING NEAR 50 MPH WINDS AND VERY
HEAVY RAIN WAS LOCATED 4 MILES NORTHEAST OF MCLAURIN AT 1232 PM
CDT...MOVING WEST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN FORREST...LAMAR AND MARION COUNTIES SHOULD MONITOR THIS
SPIRAL RAINBAND CLOSELY.
LAT...LON 3098 8935 3100 8935 3099 8948 3101 8951
3100 8955 3100 8983 3106 8984 3107 8990
3139 9000 3139 8982 3143 8982 3142 8914
3098 8914
TIME...MOT...LOC 1732Z 082DEG 30KT 3120 8919
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 11:34 AM CDT | Special Weather Statement | JAN | Forrest | 26 min |
| Aug 28, 11:58 AM CDT | Special Weather Statement | JAN | Lamar | 42 min |
| Aug 28, 12:03 PM CDT | Special Weather Statement | JAN | Forrest | 42 min |
| Aug 28, 12:35 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 40 min |
| Aug 28, 1:33 PM CDT | Special Weather Statement | JAN | Forrest, Lamar, Marion | 57 min |
| Aug 28, 1:37 PM CDT | Special Weather Statement | JAN | Covington, Jones | 58 min |
| Aug 28, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 43 min |
| Aug 28, 3:19 PM CDT | River Flood Warning | JAN | Forrest | 5 days |
| Aug 28, 3:58 PM CDT | Special Weather Statement | JAN | Copiah, Simpson | 92 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.